Quadratic control for linear periodic systems. (English) Zbl 0647.93057

The authors consider linear periodic systems on Hilbert spaces and minimize the limsup of a quadratic average cost. Under stabilizability and detectability assumptions the form of the optimal feedback is given involving the unique T-periodic nonnegative solution of a Riccati equation. Next analogous results are proved for stochastic systems. Then for problems with partial observation a separation principle is derived. Finally several examples illustrate the results.
Reviewer: F.Colonius


93D15 Stabilization of systems by feedback
93C05 Linear systems in control theory
93C25 Control/observation systems in abstract spaces
34C25 Periodic solutions to ordinary differential equations
34G10 Linear differential equations in abstract spaces
46C99 Inner product spaces and their generalizations, Hilbert spaces
49L99 Hamilton-Jacobi theories
93E11 Filtering in stochastic control theory
Full Text: DOI


[1] Arnold L (1974) Stochastic Differential Equations: Theory and Applications. Wiley, New York · Zbl 0278.60039
[2] Balakrishnan AV (1973) Stochastic Differential Systems, I. Lecture Notes in Economics and Mathematical Systems. Springer-Verlag, Berlin
[3] Barbu V, Da Prato G (1983) Hamilton-Jacobi Equations in Hilbert Spaces. Pitman, London · Zbl 0508.34001
[4] Bensoussan A (1971) Filtrage Optimal des Syst?mes Lineaires. Dunod. Paris · Zbl 0231.93022
[5] Bensoussan A (1982) Lectures on stochastic control. In: Mitter SK, Moro A (eds) Nonlinear Filtering and Stochastic Control. Lecture Notes in Mathematics, vol. 972. Springer-Verlag, Berlin, pp. 1-62
[6] Bensoussan A, Viot M (1975) Optimal control of stochastic linear distributed parameter systems. SIAM J Control Optim 13:904-926 · Zbl 0301.93073
[7] Bittanti S, Locatelli A, Maffezzoni C (1972) Periodic optimization under small perturbations. In: Marzollo A (ed) Periodic Optimization vol II. Springer-Verlag, New York, pp. 183-231 · Zbl 0286.49021
[8] Colonius F (1985) Optimal periodic control. Report No 140, Forschunesschwerpunkt Dynamische Systeme, Universit?t Bremen · Zbl 0584.93034
[9] Curtain RF, Ichikawa A (1977) The separation principle for stochastic evolution equations. SIAM J Control Optim 15:367-383 · Zbl 0359.60076
[10] Curtain RF, Pritchard AJ (1978) Infinite Dimensional Linear Systems Theory. Lecture Notes in Control and Information Science, vol 8. Springer-Verlag, New York
[11] Da Prato G (1973) Quelques r?sultats d’existence, unicit? et regularit? pour un probl?me de la th?orie du contr?le. J Math Pures Appl 52:353-375
[12] Da Prato G (1985) Periodic solutions of an infinite dimensional Riccati equation. In: Pr?kopa A, Szelezsan J, Strazicky B (eds) Systems Modelling and Optimization. Lecture Notes in Control and Information Sciences, vol 84. Springer-Verlag, Berlin, pp. 714-722
[13] Da Prato G (1986) Equations and deriv?es partielles stochastiques et applications. RI No 148, Centre de Math?matiques Appliqu?es, Ecole Polytechnique, Paris
[14] Da Prato G (1987) Synthesis of optimal control for an infinite dimensional periodic problem. SIAM J Control Optim 25:706-714 · Zbl 0622.93031
[15] Da Prato G, Ichikawa A (1985) Stability and quadratic control for linear stochastic equations with unbounded coefficients. Boll Un Mat Ital B (6) 989-1001 · Zbl 0598.93062
[16] Da Prato G, Ichikawa A (1985) Filtering and control of linear periodic systems. Report, Scuola Normale Superiore, Pisa · Zbl 0598.93062
[17] Da Prato G, Ichikawa A (to appear) Optimal control of linear systems with almost periodic inputs. SIAM J Control Optim · Zbl 0626.93030
[18] Davis MHA (1977) Linear Estimation and Stochastic Control. Chapman and Hall, London
[19] Gihman II, Skorokod AV (1974) The Theory of Stochastic Processes, I. Springer-Verlag, Berlin
[20] Harris CJ, Miles JF (1980) Stability of Linear Systems: Some Aspects of Kinematic Similarity. Academic Press, London · Zbl 0453.34005
[21] Has’minskii RZ (1980) Stochastic Stability of Differential Equations. Sijthoff & Noordhoff, Alphen aan den Rijn
[22] Ichikawa A (1978) Optimal control of a linear stochastic evolution equation with state and control dependent noise. Proceedings of the IMA Conference on Recent Theoretical Developments in Control, Leicester. Academic Press, New York, pp 383-401 · Zbl 0422.93102
[23] Ichikawa A (1979) Dynamic programming approach to stochastic evolution equations. SIAM J Control Optim 17:162-174 · Zbl 0434.93069
[24] Ichikawa A (1984) Semilinear stochastic evolution equations: boundedness, stability invariant measures. Stochastics 12:1-39 · Zbl 0538.60068
[25] Ichikawa A (1986) Filtering and control of stochastic differential equations with unbounded coefficients. Stochastic Anal Appl 4:187-212 · Zbl 0597.60036
[26] Ichikawa A (1986) Bounded solutions and periodic solutions of a linear stochastic evolution equation. Proceedings of the Fifth Japan-USSR Symposium on Probability Theory, Kyoto · Zbl 0597.60036
[27] Kwakernaak H (1975) Periodic linear differential stochastic systems. SIAM J Control Optim 13:400-413 · Zbl 0293.93030
[28] Kwakernaak H, Sivan R (1972) Linear Optimal Control Systems. Wiley-Interscience, New York · Zbl 0276.93001
[29] Morozan T (1986) Periodic solutions of affine stochastic differential equations. Stochastic Anal Appl 4:87-110 · Zbl 0583.60055
[30] Nishimura T, Kano H (1979) Periodic solutions of matrix Riccati equations with detectability and stabilizability. Internat J Control 29:471-487 · Zbl 0409.93037
[31] Nishimura T, Kano H (1980) Periodic oscillations of matrix Riccati equations in time-invariant systems. IEEE Trans Automat Control 25:749-755 · Zbl 0446.49005
[32] Pazy A (1983) Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer-Verlag, New York · Zbl 0516.47023
[33] Pritchard AJ, Zabczyk J (1981) Stability and stabilizability of infinite dimensional systems. SIAM Rev 23:25-52 · Zbl 0452.93029
[34] Shayman MA (1986) Phase portrait of the matrix Riccati equation. SIAM J Control 24:1-64 · Zbl 0594.34044
[35] Speyer JL, Evans RT (1984) A second variational theory for optimal periodic processes. IEEE Trans Automat Control 29:138-147 · Zbl 0534.49021
[36] Tanabe H (1979) Equations of Evolution. Pitman, London · Zbl 0417.35003
[37] Wonham WM (1968) On a matrix Riccati equation of stochastic control. SIAM J Control Optim 6:681-697 · Zbl 0182.20803
[38] Wonham WM (1970) Random differential equations in control theory. In: Bharucha-Reid A (ed) Probabilistic Methods in Applied Mathematics, vol 2. Academic Press, New York, pp 131-212
[39] Zabczyk J (1976) Remarks on the algebraic Riccati equation in Hilbert space. Appl Math Optim 2:251-258
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.